Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 23, 2008, 6:02 AM MST. It took effect at Feb 23, 2008, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 6:02 AM MST (13:02 UTC)
- In effect from
- Feb 23, 2008, 11:00 AM MST
- Expired
- Feb 23, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 231302 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MST SAT FEB 23 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON OVER THE EAST CENTRAL PLAINS DUE TO LOW HUMIDITIES AND INCREASING WIND SPEEDS... .AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS NORTHERN NEW MEXICO TODAY CREATING STRONG WINDS ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE EASTERN PLAINS. IN ADDITION...RELATIVE HUMIDITIES WILL DECLINE TO LESS THAN 15 PERCENT THIS AFTERNOON. NMZ108-240000- /O.NEW.KABQ.FW.W.0009.080223T1800Z-080224T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 602 AM MST SAT FEB 23 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 2:54 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 23, 2:54 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 AM MST SAT FEB 23 2008 .DISCUSSION... CURRENT MAPS...SHORTWAVE SHOWING UP NICELY AS IT SWINGS EASTWARD IN SHEARING FLOW UNDERCUTTING BASE OF COMPLEX HIGH AMPLITUDE TROUGH CENTERED ON THE GULF OF ALASKA. SHORTWAVE JUST PUSHING ACROSS THE NORTHWEST MOUNTAINS RIGHT NOW...AS NEXT BIG SYSTEM INBOUND SHOWING UP WELL ON OVERHEAD IMAGERY JUST OFF CENTRAL CALIFORNIA COAST. SKINNY RIDGE IN BETWEEN PACIFIC SYSTEM AND SHORTWAVE OVER NORTHERN END OF THE STATE IN IMMINENT DANGER OF BEING MASHED DOWN AS PACIFIC SYSTEM HEADS FOR A DAYTIME LANDFALL TODAY OVER SAN FRANCISCO BAY. AS SHORTWAVE MOVES THROUGH...SNOW FOCUS SHIFTS FROM WESTERN THIRD OF THE STATE TO THE NORTHERN TIER ALONG THE COLORADO BORDER. FAIRLY WARM OVERNIGHT TEMPERATURES WILL LIMIT SNOW ACCUMULATION...OR KEEP IT ALL RAIN...IN VALLEYS...AND RESTRICT AREAL COVERAGE TO THE HIGHER PEAKS. GUSTY SOUTHWEST FLOW ALREADY UNDERWAY THROUGH THE SACRAMENTOS AND GUADALUPES...AND THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN. MODELS...GOOD CONSENSUS PLAUSIBLY MOVES WEAK RIDGE OVER NEW MEXICO THROUGH THE DAY TODAY AND INTO TONIGHT...AHEAD OF LARGE CALIFORNIA WEATHER SYSTEM THAT WILL ENCROACH INTO NORTHERN NEW MEXICO BY LATE SUNDAY. SYSTEM SHOULD HAVE SHEARED OUT INTO OPEN WAVE...ASSURING MORE RAPID PASSAGE EASTWARD INTO THE SOUTHERN PLAINS BY MONDAY. HIGH AMPLITUDE RIDGE BUILDING IN FROM TROPICAL EAST PACIFIC TO THE YUKON TERRITORY IN NORTHWEST CANADA NOW LOOKING LIKE IT WILL HAVE MUCH EASIER TIME SLIDING EASTWARD INTO NEW MEXICO ON TUESDAY...AS PERSISTENT GULF OF ALASKA SYSTEM KEEPS SENDING PARADE OF WAVES THROUGH THE FLOW TO CRUSH DOWN THE RIDGE...WITH LITTLE SUCCESS THIS FAR SOUTH...AND STATE WILL REMAIN UNDER MEAN RIDGE PATTERN FOR THE REMAINDER OF THE MONTH. SHORT TERM...TODAY AND TONIGHT...SHORTWAVE NOW DEPARTING THE WEST AND SWEEPING ACROSS THE NORTH WILL SHIFT SNOW FOCUS TO NORTHWEST MOUNTAINS AND SANGRE DE CRISTOS...WITH SPILLS INTO THE NORTHEAST HIGHLANDS THIS MORNING...BUT RAPID MOVEMENT OF SHORTWAVE TO TEXAS PANHANDLE BY EARLY AFTERNOON WILL BRING SNOWFALL TO AN END. WILL ALLOW NORTHWEST PLATEAU AND WEST CENTRAL MOUNTAINS WINTER WEATHER ADVISORY TO DROP PRETTY MUCH ON SCHEDULE THIS MORNING...AND CONTINUE THE ADVISORY THROUGH THE AFTERNOON TO COVER LINGERING SNOW AND TRAVEL PROBLEMS FOR NORTHWEST MOUNTAINS...UPPER RIO GRANDE VALLEY...AND SANGRE DE CRISTOS THROUGH THE AFTERNOON AS CURRENTLY WRITTEN. COLD FRONT SWEEPING SOUTHWARD FROM DEEPENING SURFACE LOW OVER WESTERN KANSAS WILL BRING GUSTY WINDS BACK TO LIFE OVER THE EASTERN PLAINS...AND WILL HOIST WIND ADVISORY FOR THIS AFTERNOON FOR THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER TO COVER...AND CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF INTERSTATE 40 CORRIDOR WILL BE COVERED BY RED FLAG WARNING THIS AFTERNOON FOR THE EASTERN PLAINS. LESS WIND EXPECTED FOR EASTERN UNION AND HARDING COUNTIES...THUS WILL LEAVE THIS SPOTS OUT OF ADVISORY COVERAGE THIS ROUND. SURFACE HIGH BUILDING IN TONIGHT UNDER THE RIDGE WILL BROADLY DROP CLOUD COVERAGE A NOTCH FOR ALL BUT THE NORTHERN TIER...WITH NORTHWEST FLOW CONTINUING OVERNIGHT. SURFACE TEMPERATURES WILL DROP A FEW DEGREES BELOW SEASONAL NORMS UNDER CLEARING SKIES. LONG TERM...SUNDAY THROUGH TUESDAY...CALIFORNIA SYSTEM IN PROCESS OF SHEARING RAPIDLY EASTWARD FOR QUICK JOURNEY ACROSS NORTHERN NEW MEXICO ON SUNDAY...WITH ANOTHER 2 TO 4 INCHES OVER THE NORTHWEST MOUNTAINS ON CHAMA TO EL RITO AXIS...LESSER AMOUNTS TO EITHER SIDE...THROUGH SUNDAY NIGHT. NEXT COLD FRONT DROPPING SOUTHWARD WILL BOOST WEST WIND SPEEDS AGAIN ON SUNDAY AFTERNOON. INTO MONDAY...TROUGH NOW WELL EAST OF THE STATE...WITH ANOTHER COLD PUNCH SINKING SOUTHWARD AS SURFACE LOW DEEPENS OVER HEART OF TEXAS. GUSTY WINDS OF LATE SUNDAY WILL BECOME EVEN GUSTIER...AND ANTICIPATE CRITICAL FIRE WEATHER CONDITIONS REDEVELOPING OVER THE EASTERN PLAINS. DIGGING TROUGH WILL MOVE EAST SLOWLY...AND KEEP SPEEDY NORTHWEST FLOW ALOFT OVER NORTHEAST CORNER OF NEW MEXICO FOR THE DAY FOR ENHANCED CLOUD COVERAGE AND A QUICK SHOWER OR TWO PASSING THROUGH IN THE STEERING FLOW. INTO TUESDAY...KICKER SHORTWAVE MOVING FROM NORTH TO SOUTH ACROSS EASTERN HALF OF THE FORECAST AREA WILL DO THE LAST OF THE DAMAGE WITH THE DIGGING TROUGH...AND ONE LAST BLAST OF CLOUDS AND SHOWERS BEFORE THE RIDGE BUILDS EASTWARD IN EARNEST BY LATE TUESDAY. WITH THE RIDGE...CLEARING SKIES...BROAD WARMING TREND...AND LATE WINTER TREND TO ABOVE NORMAL TEMPERATURES THROUGH REMAINDER OF THE WORK WEEK. SHY && .AVIATION... SCATTERED TO WIDESPREAD AREAS OF MVFR AND PATCHY AREAS OF IFR CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO THROUGH MID TO LATE MORNING HOURS AS RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS TRANSITION EASTWARD. MOUNTAIN OBSCURATIONS ACROSS MOUNTAINS AND PATCHY VALLEY FOG WILL ALSO DETERIORATE CONDITIONS BEFORE NOON. VFR CONDITIONS WILL PREVAIL ACROSS THE EAST CENTRAL PLAINS...SOUTH OF INTERSTATE 40. GUSTY WINDS WILL ALSO QUICKLY DEVELOP BY EARLY AFTERNOON ALONG THE CENTRAL MOUNTAINS INTO THE EAST CENTRAL PLAINS WITH GUSTS TO 45KT POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 28 55 33 / 40 10 10 40 GALLUP.......................... 45 23 58 29 / 30 0 0 20 GRANTS.......................... 48 24 61 31 / 20 0 0 10 GLENWOOD........................ 62 31 70 36 / 30 0 0 0 CHAMA........................... 43 14 46 22 / 60 5 40 60 LOS ALAMOS...................... 44 26 53 31 / 40 5 10 20 RED RIVER....................... 39 14 48 25 / 50 0 10 30 TAOS............................ 44 18 52 28 / 50 5 20 30 SANTA FE........................ 48 24 56 34 / 40 5 5 10 SANTA FE AIRPORT................ 48 26 57 34 / 30 5 5 10 ESPANOLA........................ 56 25 61 32 / 40 5 10 20 ALBUQUERQUE HEIGHTS............. 54 32 62 40 / 20 0 0 0 ALBUQUERQUE VALLEY.............. 57 31 65 36 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 53 31 60 38 / 20 0 0 0 ALBUQUERQUE WEST MESA........... 59 32 66 38 / 20 0 0 0 SOCORRO......................... 63 29 69 36 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 48 24 54 31 / 20 0 0 0 MORIARTY/ESTANCIA............... 51 26 62 33 / 30 0 0 0 CARRIZOZO....................... 60 32 67 40 / 10 0 0 0 RUIDOSO......................... 54 29 62 39 / 5 0 0 0 RATON........................... 52 19 58 30 / 10 0 0 5 LAS VEGAS....................... 50 24 61 36 / 20 0 0 5 ROY............................. 54 29 58 35 / 0 0 0 0 CLAYTON......................... 57 29 63 36 / 5 0 0 0 SANTA ROSA...................... 64 33 73 40 / 5 0 0 0 TUCUMCARI....................... 64 33 72 44 / 0 0 0 0 FORT SUMNER..................... 67 34 75 41 / 0 0 0 0 CLOVIS.......................... 65 34 72 43 / 0 0 0 0 PORTALES........................ 66 33 74 43 / 0 0 0 0 ROSWELL......................... 71 37 77 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ002>004. WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-010>013-016>021-026. RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && SHY/52
Hazardous weather outlook, Feb 23, 5:54 AM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MST SAT FEB 23 2008 NMZ001>021-026-241300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 554 AM MST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR 1 TO 3 INCHES OF ADDITIONAL SNOW OVER THE NORTHWEST AND SANGRE DE CRISTO MOUNTAINS COMBINED WITH POOR VISIBILITIES IN BLOWING AND DRIFTING SNOW AS SOUTHWEST WINDS INCREASE TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. A WINTER WEATHER ADVISORY REMAINS IN EFFECT OVER THE UPPER RIO GRANDE VALLEY FOR AN ADDITIONAL INCH OF SNOW AND CONTINUATION OF DIFFICULT ROAD CONDITIONS. A WIND ADVISORY IS IN EFFECT FROM THE CENTRAL MOUNTAIN CHAIN ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS FOR WEST AND SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 50 MPH...LOCALLY STRONGER OVER SUMMITS AND THROUGH GAPS OF THE SACRAMENTO AND GUADALUPE MOUNTAINS. STRONG WINDS AND LOW HUMIDITIES WILL COMBINE THIS AFTERNOON OVER THE EASTERN PLAINS ALONG AND SOUTH OF INTERSTATE 40 TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...AND A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR TONIGHT. GUSTY WINDS WILL DECREASE GRADUALLY AFTER SUNSET TO EASE HAZARDOUS WIND AND CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR SUNDAY...HOWEVER...GUSTY WINDS WILL REDEVELOP ON SUNDAY AFTERNOON AS A COLD FRONT SWEEPS SOUTHWARD ACROSS THE STATE. ON MONDAY...STRONG WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER THE EAST AND SOUTHEAST PLAINS. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND RAINFALL AMOUNTS AND MEASURED SUSTAINED WINDS AND GUST SPEEDS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
In the hours before
Local storm report, Feb 23, 3:20 AM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MST SAT FEB 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM SNOW ANGEL FIRE 36.39N 105.29W
02/22/2008 M4.0 INCH COLFAX NM CO-OP OBSERVER
0501 PM SNOW 2 WSW EL MORRO 35.04N 108.35W
02/22/2008 M3.0 INCH CIBOLA NM CO-OP OBSERVER
0828 PM SNOW 6 N WHITEWATER 35.35N 108.75W
02/22/2008 M3.0 INCH MCKINLEY NM TRAINED SPOTTER
SNOWFALL 3.0 INCHES
&&
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:33 AM MST | Wind Advisory | ABQ | 12 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.